Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 355, NWS North Platte, NE

September 14, 2025Chase County, Hayes County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 14, 2025, 2:13 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2025, 2:13 PM MDT (20:13 UTC)
Expired
Sep 14, 2025, 2:46 PM MDT
In force
33 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chase County, NE, Hayes County, NE

The radar

The Goodland radar (KGLD), 118 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

951 
WUUS53 KLBF 142013
SVRLBF
NEC029-085-142100-
/O.NEW.KLBF.SV.W.0355.250914T2013Z-250914T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
313 PM CDT Sun Sep 14 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southeastern Chase County in southwestern Nebraska...
  Southwestern Hayes County in southwestern Nebraska...

* Until 400 PM CDT/300 PM MDT/.

* At 311 PM CDT/211 PM MDT/, a severe thunderstorm was located near
  Wauneta, or 18 miles southwest of Hayes Center, moving northeast at
  10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Wauneta and Hamlet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4035 10141 4037 10142 4053 10126 4035 10108
TIME...MOT...LOC 2011Z 228DEG 11KT 4036 10131 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
655 
WWUS53 KLBF 142034
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
334 PM CDT Sun Sep 14 2025

NEC029-142044-
/O.CAN.KLBF.SV.W.0355.000000T0000Z-250914T2100Z/
Chase NE-
334 PM CDT Sun Sep 14 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHASE COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4035 10133 4050 10125 4035 10108
TIME...MOT...LOC 2034Z 233DEG 23KT 4044 10118 

$$

NEC085-142100-
/O.CON.KLBF.SV.W.0355.000000T0000Z-250914T2100Z/
Hayes NE-
334 PM CDT Sun Sep 14 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHWESTERN HAYES COUNTY...

At 334 PM CDT, a severe thunderstorm was located 7 miles northwest of
Palisade, or 9 miles southwest of Hayes Center, moving northeast at
25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Hamlet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4035 10133 4050 10125 4035 10108
TIME...MOT...LOC 2034Z 233DEG 23KT 4044 10118 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
887 
WWUS53 KLBF 142046
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
346 PM CDT Sun Sep 14 2025

NEC085-142056-
/O.CAN.KLBF.SV.W.0355.000000T0000Z-250914T2100Z/
Hayes NE-
346 PM CDT Sun Sep 14 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAYES COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However, heavy rain is still possible with this
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Nebraska.

LAT...LON 4035 10133 4050 10125 4035 10108
TIME...MOT...LOC 2044Z 228DEG 11KT 4047 10114 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 2:12 PM MDT, 1 minute earlier. Its key messages:

  • Scattered showers and thunderstorms into this evening, mainly west of Ainsworth through Hayes Center, with a few severe storms possible through early evening.
  • Dry conditions Monday before an approaching cold front brings a return of thunderstorms Tuesday afternoon and evening.
  • Below average high temperatures in the upper 60s to low 70s Wednesday and the 70s Thursday through next Sunday. Showers likely Wednesday, with some threat for showers and thunderstorms continuing late week .&&
Area forecast discussion, Sep 14, 2:12 PM MDT, 1 minute before
Area Forecast Discussion
National Weather Service North Platte NE
312 PM CDT Sun Sep 14 2025

.KEY MESSAGES...

- Scattered showers and thunderstorms into this evening, mainly
  west of Ainsworth through Hayes Center, with a few severe
  storms possible through early evening.

- Dry conditions Monday before an approaching cold front brings a
  return of thunderstorms Tuesday afternoon and evening.

- Below average high temperatures in the upper 60s to low 70s
  Wednesday and the 70s Thursday through next Sunday. Showers
  likely Wednesday, with some threat for showers and
  thunderstorms continuing late week

.&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 311 PM CDT Sun Sep 14 2025

Scattered showers and a few severe storms will be possible
mainly east of HWY 83 into early this evening. An upper trough
axis currently over western Nebraska will lift into eastern
South Dakota and western Iowa by 12Z Sunday. Skies will become
mostly clear overnight. Lows cooler from the lows 50s west to
mid and upper 50s east.

Monday, upper height rises as the upper trough lifts into North
Dakota and Minnesota. Another upper trough will move across Idaho
and Montana into western Wyoming. A sunny sky returns with highs in
the mid 80s.

Monday night, isolated to widely scattered convection initiating off
the higher terrain of Wyoming late Monday afternoon could reach the
western Sandhills Monday evening.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 311 PM CDT Sun Sep 14 2025

Another upper trough moves into the region Tuesday into Wednesday. A
cold front will push into the area Tuesday afternoon and evening.
Ahead of this front, a modestly sheared and increasingly unstable
environment will be in place across much of the area. The area may
remain capped, and limit storm development during the afternoon.
Chances increase Tuesday night and the upper trough moves in, though
storms should become elevated. Some threat for strong to severe
storms near and ahead of the front Tuesday afternoon and evening,
with a threat for damaging wind gusts and locally heavy rainfall
with the strongest storms. Some hail threat may also develop. Likely
POPS for Tuesday night.

The upper trough will remain over the area Wednesday with likely
chances for showers and cooler, with highs in the upper 60s to lower
70s. The upper trough is likely to persist across the region
Thursday and Friday, before lifting to the northeast across Iowa and
Minnesota into the western Great Lakes Saturday and Sunday. This
will likely lead to highs in the 70s and at least low chances for
showers.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1242 PM CDT Sun Sep 14 2025

VFR conditions are expected across most of western and north
central Nebraska. Local visibilities may be reduced below 5SM,
where showers or thunderstorms occur this afternoon and early
evening. At KLBF and KVTN, have a mention of VCTS from around
20Z until 01Z, as coverage will be isolated. Clearing mid and
high clouds tonight.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Roberg
Hazardous weather outlook, Sep 14, 9:12 AM MDT, 5 hours 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
1012 AM CDT Sun Sep 14 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-151515-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1012 AM CDT Sun Sep 14 2025 /912 AM MDT Sun Sep 14 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected this afternoon into early
evening mainly near and east of Highway 83. A few strong to severe
storms will be possible, with large hail, strong wind gusts, and
locally heavy rainfall as the primary hazards.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to severe thunderstorms are possible Tuesday afternoon and
evening ahead of an approaching cold front. Damaging wind gusts,
hail, and locally heavy rainfall are the primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 14, 2:01 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service North Platte NE
301 PM CDT Sun Sep 14 2025

NEZ059-071-142100-
Frontier NE-Lincoln NE-
301 PM CDT Sun Sep 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES THROUGH 400 PM CDT...

At 301 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moorefield, or 13 miles northeast of Curtis, moving northeast at 15
mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Brady, Vroman, and Jeffrey Canyon State Wildlife Management Area.

This includes Interstate 80 in Nebraska between mile markers 198 and
207.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4077 10054 4105 10039 4097 10023 4073 10022
      4065 10031
TIME...MOT...LOC 2001Z 218DEG 15KT 4077 10034

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
Local storm report, Sep 14, 2:04 PM MDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
304 PM CDT Sun Sep 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     Hail             1 N Moorefield          40.70N 100.40W
09/14/2025  M0.88 Inch       Frontier           NE   Trained Spotter

&&

Kurimski

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 1:59 PM MDTAreal Flood AdvisoryLBFCuster3 hr
Sep 14, 2:01 PM MDTSpecial Weather StatementLBFFrontier59 min
Sep 14, 2:20 PM MDTSpecial Weather StatementLBFCuster40 min
Sep 14, 2:36 PM MDTSpecial Weather StatementLBFHayes39 min
Sep 14, 3:45 PM MDTSpecial Weather StatementLBFCuster45 min
Sep 14, 4:41 PM MDTSpecial Weather StatementLBFGarfield49 min
Sep 14, 4:59 PM MDTSpecial Weather StatementLBFBrown46 min
Sep 14, 5:23 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.